Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 24, 2021Andrew County, DeKalb County, Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this special weather statement at Jun 24, 2021, 7:55 PM CDT for Andrew County, DeKalb County, Missouri; Doniphan County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 7:55 PM CDT (00:55 UTC)
Expired
Jun 24, 2021, 8:45 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO

Counties Doniphan County, KS, Andrew County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2766 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
2.2
Supercell composite
23.2

Open this sounding in Storm Lab

The text

As transmitted.

071 
WWUS83 KEAX 250055
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
755 PM CDT Thu Jun 24 2021
 
KSZ102-MOZ011>013-020-250145-
Doniphan KS-Buchanan MO-De Kalb MO-Holt MO-Andrew MO-
755 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTHERN BUCHANAN...
SOUTHEASTERN HOLT...ANDREW AND SOUTHWESTERN DEKALB COUNTIES UNTIL 845
PM CDT...

At 754 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Union Star to Savannah to
6 miles north of Troy to Highland. Movement was southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
St. Joseph, Savannah, Wathena, Elwood, Maysville, Highland, Troy,
Country Club Villa, Country Club, Stewartsville, Union Star,
Amazonia, Clarksdale, Denton, Easton, Rosendale, Cosby, Severance,
Amity and Rea.

This includes the following highways...
 Interstate 29 between mile markers 42 and 68.
 Interstate 229 between mile markers 0 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Kansas...and northwestern Missouri. A Tornado Watch also remains in
effect until 1000 PM CDT for northwestern Missouri.

LAT...LON 3993 9534 3994 9520 4001 9494 4010 9481
      3988 9433 3975 9446 3975 9460 3972 9460
      3966 9488 3965 9534
TIME...MOT...LOC 0054Z 299DEG 24KT 4004 9477 3994 9486 3988 9510 3986
9528

$$

Kurtz

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:54 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 24, 6:54 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
654 PM CDT Thu Jun 24 2021

.Discussion...
Issued at 315 PM CDT THU JUN 24 2021

Key Messages:

- Severe weather and flash flooding expected this evening/overnight
across parts of the area.

- A flash flood watch is in effect from Thursday afternoon into
Saturday morning.

Atmospheric recover is underway with a strongly unstable airmass
already in place over far northwest Missouri into eastern Kansas.
The remainder of the area will continue to destabilize as further
surface heating/mixing and moisture advection occurs this
afternoon. Robust convection is expected to develop late this
afternoon into the early evening, most likely in areas of
northeast Kansas into northwest and northern Missouri. The initial
activity will have the potential to be semi-discrete, with the
potential for very large hail and an isolated tornado. Over time,
updrafts will tend to consolidate into one or more line(s) of
thunderstorms and move east/southeast across the CWA. An
increasing threat of damaging straight-line winds will materialize
with these storms. Over time, repeated rounds of convection over
the same areas will be possible into the evening and overnight
hours, with flash flooding a growing concern. The cold front is
expected to make slow progress southeastward on Friday, setting
the stage once again for another round of thunderstorms - with the
potential for severe weather and flash flooding for most areas
across the CWA.

&&

.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 653 PM CDT THU JUN 24 2021

Thunderstorms are moving into far NE KS and NW MO. These storms
are expected to merge into a line and start moving southward
during the evening and overnight hours. STJ is first with time of
arrival within the next hour or two. The complex is expected to
make it to MCI/MKC around 03Z-04Z then IXD shortly thereafter.
Expected hazards include heavy rain, frequent lightning, gusty
winds, and hail. Thunderstorms are expected to linger behind the
line slowly following it out of the area after midnight. Another
band of showers is possible at IXD during the morning hours
before sunrise.

Friday should see a break in the thunderstorm activity for most of
the morning and much of the afternoon. Southerly winds are
expected throughout the day Friday. Storms with heavy rain,
frequent lightning, hail, and high winds are expected to return
Friday evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through Saturday morning for MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Blair
Aviation...Pesel
Hazardous weather outlook, Jun 24, 5:22 AM CDT, 14 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
522 AM CDT Thu Jun 24 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
522 AM CDT Thu Jun 24 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

A line of thunderstorms will work south through the region this
morning. Gusty winds will be possible with this line of storms.
Additional storms are expected to develop this evening. Some of these
storms will be capable of producing large hail to two inches in
diameter, winds up to 80 mph, locally heavy rainfall leading to flash
flooding and isolated tornadoes.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Additional thunderstorms are expected Friday afternoon/evening and
Saturday afternoon/evening. Some of these storms could produce large
hail and damaging winds.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 24, 7:24 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jun 24 2021

MOZ006-007-250115-
Putnam MO-Mercer MO-
724 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND CENTRAL
MERCER COUNTIES UNTIL 815 PM CDT...

At 724 PM CDT, Doppler radar was tracking a strong thunderstorm over
Princeton, or 20 miles north of Trenton, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Princeton, Mercer, Powersville, South Lineville and Mill Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 1000 PM CDT for north central
Missouri.

LAT...LON 4058 9318 4027 9356 4034 9364 4038 9375
      4058 9358
TIME...MOT...LOC 0024Z 220DEG 20KT 4038 9360

Kurtz
Local storm report, Jun 24, 7:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             4 N WATSON              40.54N 95.62W
06/24/2021  M1.00 INCH       ATCHISON           MO   TRAINED SPOTTER

&&

HB
Local storm report, Jun 24, 7:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       GRAHAM                  40.20N 95.04W
06/24/2021  M1.80 INCH       NODAWAY            MO   PUBLIC

&&

HB
Special weather statement, Jun 24, 7:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
755 PM CDT Thu Jun 24 2021

KSZ102-MOZ011>013-020-250145-
Doniphan KS-Buchanan MO-De Kalb MO-Holt MO-Andrew MO-
755 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTHERN BUCHANAN...
SOUTHEASTERN HOLT...ANDREW AND SOUTHWESTERN DEKALB COUNTIES UNTIL 845
PM CDT...

At 754 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Union Star to Savannah to
6 miles north of Troy to Highland. Movement was southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
St. Joseph, Savannah, Wathena, Elwood, Maysville, Highland, Troy,
Country Club Villa, Country Club, Stewartsville, Union Star,
Amazonia, Clarksdale, Denton, Easton, Rosendale, Cosby, Severance,
Amity and Rea.

This includes the following highways...
 Interstate 29 between mile markers 42 and 68.
 Interstate 229 between mile markers 0 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Kansas...and northwestern Missouri. A Tornado Watch also remains in
effect until 1000 PM CDT for northwestern Missouri.

LAT...LON 3993 9534 3994 9520 4001 9494 4010 9481
      3988 9433 3975 9446 3975 9460 3972 9460
      3966 9488 3965 9534
TIME...MOT...LOC 0054Z 299DEG 24KT 4004 9477 3994 9486 3988 9510 3986
9528

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:03 PM CDTSevere Thunderstorm WarningEAXAtchison42 min
Jun 24, 7:17 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway43 min
Jun 24, 7:24 PM CDTSpecial Weather StatementEAXMercer51 min
Jun 24, 7:39 PM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more6 hr
Jun 24, 7:45 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry, Nodaway45 min
Jun 24, 8:12 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more48 min
Jun 24, 8:14 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam24 min
Jun 24, 8:16 PM CDTRiver Flood WarningEAXChariton, Macon19 hr
Jun 24, 8:16 PM CDTRiver Flood WarningEAXAndrew, Nodaway14 hr
Jun 24, 8:16 PM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Jun 24, 8:16 PM CDTRiver Flood WarningEAXCarroll, Chariton9 days
Jun 24, 8:27 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Holt16 hr
Jun 24, 8:37 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Holt38 min
Jun 24, 8:48 PM CDTFlash Flood Warning Considerable damage threatEAXMercer3 hr
Jun 24, 8:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb, Grundy, Harrison, Linn and 4 more54 min
Jun 24, 9:00 PM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more60 min
Jun 24, 9:13 PM CDTTornado WarningEAXGrundy, Sullivan17 min
Jun 24, 9:29 PM CDTSevere Thunderstorm WarningEAXAdair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more61 min
Jun 24, 9:33 PM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 3 more57 min
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCooper, Saline11 days
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCooper60 hr
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCarroll8 days
Jun 24, 9:35 PM CDTRiver Flood WarningEAXJohnson, Pettis71 hr
Jun 24, 9:35 PM CDTRiver Flood WarningEAXChariton, Howard, Saline9 days
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCooper, Howard10 days
Jun 24, 9:40 PM CDTTornado WarningEAXPutnam, Sullivan20 min
Jun 24, 9:58 PM CDTTornado WarningEAXAdair, Sullivan17 min
Jun 24, 10:18 PM CDTTornado WarningEAXCarroll, Lafayette, Saline27 min
Jun 24, 10:24 PM CDTSevere Thunderstorm WarningEAXAdair, Carroll, Chariton, Howard, Lafayette, Linn and 6 more51 min
Jun 24, 10:25 PM CDTAreal Flood AdvisoryEAXBuchanan, Clay, Clinton, Platte3 hr
Jun 24, 10:43 PM CDTSevere Thunderstorm WarningEAXClay, Platte32 min
Jun 24, 11:17 PM CDTSpecial Weather StatementEAXCooper, Howard, Randolph, Saline58 min
Jun 25, 12:57 AM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb10 hr
Jun 25, 1:17 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more12 hr
Jun 25, 1:28 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Cooper, Howard, Lafayette, Saline3 hr
Jun 25, 1:34 AM CDTRiver Flood WarningEAXClay, Ray34 hr
Jun 25, 1:59 AM CDTRiver Flood WarningEAXAndrew, Buchanan63 hr
Jun 25, 2:02 AM CDTRiver Flood WarningEAXBuchanan, Platte27 hr
Jun 25, 2:03 AM CDTRiver Flood WarningEAXPlatte65 hr
Jun 25, 2:04 AM CDTRiver Flood WarningEAXPlatte27 hr
Jun 25, 2:07 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Jun 25, 2:10 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Jun 25, 2:11 AM CDTFlash Flood Warning Considerable damage threatEAXAndrew, Holt, Nodaway10 hr
Jun 25, 2:13 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline8 days
Jun 25, 2:20 AM CDTAreal Flood WarningEAXAtchison, Holt, Nodaway12 hr
Jun 25, 2:26 AM CDTRiver Flood WarningEAXAtchison, Holt6 hr
Jun 25, 2:26 AM CDTRiver Flood WarningEAXGrundy, Livingston13 hr
Jun 25, 3:13 AM CDTFlash Flood Warning Considerable damage threatEAXCarroll, Chariton, Howard, Saline7 hr
Jun 25, 3:59 AM CDTSpecial Weather StatementEAXPlatte46 min
Jun 25, 4:21 AM CDTSevere Thunderstorm WarningEAXPlatte39 min
Jun 25, 4:28 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Lafayette, Livingston, Ray, Saline4 hr
Jun 25, 4:46 AM CDTAreal Flood AdvisoryEAXClay, Clinton, Jackson, Platte, Ray3 hr
Jun 25, 4:55 AM CDTFlash Flood WarningEAXCarroll, Lafayette, Ray, Saline6 hr
Jun 25, 5:24 AM CDTFlash Flood WarningEAXCooper, Howard5 hr
Jun 25, 7:25 AM CDTAreal Flood AdvisoryEAXCooper, Pettis, Saline4 hr
Jun 25, 8:13 AM CDTAreal Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray3 hr
Jun 25, 8:40 AM CDTRiver Flood WarningEAXCass, Henry, Johnson8 days
Jun 25, 9:12 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Cooper, Daviess, Howard and 7 more4 days
Jun 25, 9:23 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Clinton, DeKalb, Holt12 hr
Jun 25, 1:25 PM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Platte9 hr
Jun 25, 2:53 PM CDTSpecial Weather StatementEAXCass67 min
Jun 25, 3:42 PM CDTSevere Thunderstorm WarningEAXCass, Johnson33 min
Jun 25, 3:54 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte24 min
Jun 25, 3:59 PM CDTFlash Flood WarningEAXCass6 hr
Jun 25, 4:14 PM CDTSevere Thunderstorm WarningEAXPlatte46 min
Jun 25, 4:22 PM CDTSevere Thunderstorm WarningEAXCooper, Howard38 min
Jun 25, 4:31 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson44 min
Jun 25, 4:52 PM CDTTornado WarningEAXHenry, Johnson23 min
Jun 25, 4:56 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis49 min
Jun 25, 4:57 PM CDTFlash Flood WarningEAXHenry, Johnson6 hr
Jun 25, 5:06 PM CDTSevere Thunderstorm WarningEAXBates, Cass39 min
Jun 25, 5:57 PM CDTFlash Flood WarningEAXBates, Cass, Henry6 hr
Jun 25, 6:10 PM CDTFlash Flood WarningEAXCooper, Howard, Saline6 hr
Jun 25, 8:36 AM CDTRiver Flood WarningEAXAtchison, Leavenworth54 hr
Jun 25, 8:38 AM CDTRiver Flood WarningEAXLeavenworth59 hr
Jun 25, 2:11 PM CDTSpecial Weather StatementEAXMiami49 min
Jun 25, 3:21 PM CDTSpecial Weather StatementEAXJohnson39 min
Jun 25, 4:40 PM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami35 min

Nearby

Special Weather Statements in Missouri, 2021Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.